Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 117, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 8:04 PM EDT for Knox County, Marion County, Morrow County, Ohio. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 2, 2019, 9:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, OH, Marion County, OH, Morrow County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:05 PM EDT | TSTM WND DMG | Marion, OH | LARGE TREE DOWN ACROSS ROAD ALONG WITH POWER LINES. REPORTED ON CLEVELAND AVENUE IN MARION. |
| Jul 2, 8:30 PM EDT | TSTM WND DMG | Green Camp, OH | NUMEROUS TREES AND POWER LINES REPORTED DOWN. MARION, GREEN CAMP TOWNSHIP, AND PROSPECT ARE SOME AREAS REPORTING THIS TYPE OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WUUS51 KCLE 030004
SVRCLE
OHC083-101-117-030100-
/O.NEW.KCLE.SV.W.0117.190703T0004Z-190703T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
804 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Marion County in north central Ohio...
Morrow County in north central Ohio...
Northwestern Knox County in north central Ohio...
* Until 900 PM EDT.
* At 804 PM EDT, severe thunderstorms were located along a line
extending from near Mount Gilead to near Prospect, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Cardington,
Centerburg, Ashley, Prospect, Waldo, Chesterville, Sparta,
Waterford, Caledonia, Edison, Green Camp, Marengo, Fulton, Iberia
and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 8275 4036 8293 4041 8292 4043 8303
4044 8325 4051 8325 4051 8342 4071 8285
4041 8240 4027 8274
TIME...MOT...LOC 0004Z 308DEG 30KT 4060 8284 4048 8324
HAIL...1.00IN
WIND...60MPH
$$
Saunders2 follow-up statements
340
WWUS51 KCLE 030041
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
841 PM EDT Tue Jul 2 2019
OHC101-030050-
/O.CAN.KCLE.SV.W.0117.000000T0000Z-190703T0100Z/
Marion OH-
841 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4035 8275 4036 8293 4041 8292 4043 8302
4063 8272 4041 8240 4027 8274
TIME...MOT...LOC 0040Z 308DEG 30KT 4042 8254 4030 8294
$$
OHC083-117-030100-
/O.CON.KCLE.SV.W.0117.000000T0000Z-190703T0100Z/
Morrow OH-Knox OH-
841 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN MORROW AND NORTHWESTERN KNOX COUNTIES...
At 840 PM EDT, severe thunderstorms were located along a line
extending from near Mount Vernon to near Sunbury, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Cardington, Centerburg,
Ashley, Chesterville, Sparta, Waterford, Marengo and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 8275 4036 8293 4041 8292 4043 8302
4063 8272 4041 8240 4027 8274
TIME...MOT...LOC 0040Z 308DEG 30KT 4042 8254 4030 8294
HAIL...0.75IN
WIND...60MPH
$$
Saunders234
WWUS51 KCLE 030056
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
856 PM EDT Tue Jul 2 2019
OHC083-117-030105-
/O.EXP.KCLE.SV.W.0117.000000T0000Z-190703T0100Z/
Morrow OH-Knox OH-
856 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW AND
NORTHWESTERN KNOX COUNTIES WILL EXPIRE AT 900 PM EDT...
This warning will be allowed to expire. However, a Severe
Thunderstorm Warning still remains in effect for portions of Morrow
and Knox Counties until 945 PM EDT.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4035 8275 4036 8293 4041 8292 4043 8302
4063 8272 4041 8240 4027 8274
TIME...MOT...LOC 0055Z 270DEG 30KT 4035 8243 4023 8283
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:18 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 2, 7:18 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 718 PM EDT Tue Jul 2 2019 ...00z Aviation Forecast Update... .SYNOPSIS... A stationary front will linger near Lake Erie through Thursday as high pressure remains centered over the upper Ohio valley. The high will move to the Mid Atlantic coast by Friday, as a cold front moves southeast through the Great Lakes and into the Ohio valley by Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Severe storms were a little more rowdy and out of control this afternoon thanks to an inverted upper air sounding profile which was primed for damaging downburst winds. This convection is slowly decreasing this evening but will remain scattered showers and storms through at least sunset or 03z or so. No other changes were made to the ongoing forecast. Previous discussion... Scattered convection will continue across the area this afternoon into the evening hours. Coverage should peak early this evening before a brief lull around 00Z. Hi-res guidance continues to indicated additional convection developing upstream or over the area after 00Z, moving south across the area through the early overnight hours. Severe thunderstorms potential should be confined to this afternoon/evening with peak heating/maximized instability. Composite outflow/synoptic boundary will be somewhere across the area on Wednesday. Expecting a similar setup to today, as daytime destabilization promotes scattered convection developing as the day progresses. SPC has focused the Day 2 outlook to the southern half of the area, with a marginal risk for damaging winds, fairly similar to today. Coverage should diurnally wane after sunset through Tuesday night. Highs tomorrow may be a few degrees cooler than today, but still hot and humid. Lows will be in the upper 60s to low 70s tonight and tomorrow night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... No major changes to the forecast for the end of the week, with high pressure over the eastern US, bringing hot and humid conditions and continued scattered shower/thunderstorm chances. These will be driven mainly by daytime heating, with peak coverage during the afternoon/evening hours. Highs will be in the mid/upper 80s with lows around 70. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front will push southeast across the area early Saturday, with shower/thunderstorms possible through the day. High pressure will build southeast across the Great Lakes region Saturday night through the first half of next week, keeping conditions generally dry and slightly cooler to end the weekend, with general warming trend through midweek as the high shifts east of the region. There may be some instability driven showers/storms by Tuesday with moisture return into the area. Highs Saturday will be in the mid 80s. Highs will be in the low 80s Sunday, but will return to the mid 80s by Tuesday. && .AVIATION /00Z Wednesday THROUGH Sunday/... Scattered strong to severe convection is slowly decreasing this evening and most of the convection should be gone by sunset or shortly after. Have carried VCTS for some of the TAF locations for this potential through the mid evening. Mainly VFR conditions are expected now through the next 24 to 30 hours with the exception of brief MVFR around any evening convection. Also winds may be gusty and erratic near evening convection. Winds will prevail from the southwest to westerly 5 to 10 knots now through tomorrow. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally quiet conditions expected on the lake through the holiday weekend. Southwest winds will diminish into this evening, and will be light and variable through Wednesday as a stationary front lingers near the lake. The front will lift north of the lake Thursday, with southerly winds returning to the lake by Friday. A cold front will finally cross the lake by Saturday, with generally northerly winds through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt LONG TERM...Greenawalt/Saunders AVIATION...Griffin/Saunders MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 15 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 7:28 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DANVILLE 40.45N 82.26W
07/02/2019 KNOX OH 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
RCLocal storm report, Jul 2, 7:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 5 WSW MARTINSBURG 40.25N 82.45W
07/02/2019 KNOX OH 911 CALL CENTER
TREES DOWN.
&&
RCLocal storm report, Jul 2, 7:33 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
733 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 WSW MARTINSBURG 40.25N 82.45W
07/02/2019 KNOX OH 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
WSW MARTINSBURG. TREES DOWN.
&&
RCLocal storm report, Jul 2, 7:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DANVILLE 40.45N 82.26W
07/02/2019 KNOX OH 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
DANVILLE. TREES AND POWER LINES DOWN.
&&
RCLocal storm report, Jul 2, 7:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
735 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NNE MASSILLON 40.80N 81.52W
07/02/2019 STARK OH PUBLIC
NUMEROUS REPORTS OF TREES BLOWN DOWN, POWER
LINES BLOWN DOWN, AND MINOR STREET FLOODING.
REPORT FROM SOCIAL MEDIA WITH PICTURES.
&&
MGLocal storm report, Jul 2, 7:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CLYDE 41.31N 82.97W
07/02/2019 SANDUSKY OH EMERGENCY MNGR
PUBLIC SAFETY OFFICIALS REPORT 2 LARGE SILOS
DESTROYED ALONG WITH OTHER MINOR STRUCTURE
DAMAGE. NUMEROUS TREES AND POWER LINES BLOWN
DOWN.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:28 PM EDT | Areal Flood Advisory | CLE | Marion | 6 hr |
| Jul 2, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 60 min |
| Jul 2, 8:39 PM EDT | Special Weather Statement | CLE | Hancock | 66 min |
| Jul 2, 9:06 PM EDT | Special Weather Statement | CLE | Wood | 24 min |
| Jul 2, 9:10 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 50 min |
| Jul 2, 9:44 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 2, 9:56 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jul 2, 9:59 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Marion, Morrow, Richland, Seneca and 1 more | 46 min |
| Jul 2, 10:16 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Lorain | 44 min |
| Jul 2, 10:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 53 min |
| Jul 2, 10:47 PM EDT | Special Weather Statement | CLE | Erie, Lucas | 3 hr |
| Jul 2, 11:40 PM EDT | Areal Flood Advisory | CLE | Lorain | 2 hr |
| Jul 3, 12:13 AM EDT | Special Weather Statement | CLE | Seneca | 47 min |
| Jul 3, 1:03 AM EDT | Special Weather Statement | CLE | Hancock | 57 min |
| Jul 3, 1:53 AM EDT | Special Weather Statement | CLE | Seneca | 52 min |
| Jul 3, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion | 10 hr |
| Jul 3, 3:49 AM EDT | Areal Flood Advisory | CLE | Morrow | 10 hr |
| Jul 3, 5:24 AM EDT | Areal Flood Advisory | CLE | Knox | 6 hr |
| Jul 3, 4:23 PM EDT | River Flood Warning | CLE | Marion | 20 hr |
| Jul 3, 5:45 PM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.